Couldn't find what you looking for?

TRY OUR SEARCH!

Can Amoxicillin raise the level of potassium in the blood?

Can you give me a list of drugs that will raise the level of potassium in the blood?

Loading...

User avatar 588 posts
I haven’t heard that amoxicillin can cause hyperkalemia. I had problems with potassium deficiency when I started taking diuretics for high blood pressure. In a view months time, I managed to control my blood pressure but I started suffering from a different problem.

My started having arrhythmias and got very concerned especially because besides hypertension I started entering menopause. Couldn’t be worse than that.
Anyway, my doc suspected low potassium immediately, had it checked and switched me to a diuretic with potassium. I haven’t had problems since than and my blood pressure’s fine.
I did some reading on potassium levels, what hypo and hyperkalemia mean and would cause and here is what I found that may concern you. Hyperkalemia can be caused by medications (but not antibiotics), potassium supplements and salts substitutes with potassium.
Now, foods and supplements usually lead to hyperkalemia when there is kidney impairment. Medications that cause hyperkalemia are ACE inhibitors (anti-hypertension), NSAID’s like ibuprofen, aspirin, Tylenol, potassium sparing diuretics including spironolactone, triamterene and Bactrim (from antibiotics).

You should talk to your doctor about amoxicillin and go through other medication’s your parent is taking. If nothing appears as probable cause, you may take him/her see a doc about kidney condition. Good luck!
Reply

Loading...